Alert archive / Alabama / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 82, NWS Mobile, AL

April 15, 1999Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 15, 1999, 3:15 AM CDT for Wilcox County, Alabama. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 1999, 3:15 AM CDT (08:15 UTC)
Expired
Apr 15, 1999, 4:15 AM CDT
In force
60 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Wilcox County, AL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 12:00 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 1999-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 1999-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2269 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 150815 RRA
SVRMOB
ALC131-150915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
315 AM CDT THU APR 15 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILCOX COUNTY IN SOUTHWESTERN ALABAMA

* UNTIL 415 AM CDT

* AT 306 AM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 8 MILES EAST OF CAMDEN OR 1 MILE NORTHWEST OF
  DARLINGTON... MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  DARLINGTON BY 306 AM CDT
  ACKERVILLE BY 310 AM CDT
  MCBRYDES BY 310 AM CDT
  SNOW HILL BY 310 AM CDT
  FURMAN BY 315 AM CDT

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS.


SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE nROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:05 AM CDT, 10 minutes earlier.

Area forecast discussion, Apr 15, 3:05 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
305 AM CDT THU APR 15 1999

ETA ONCE AGAIN DOING A GOOD JOB AS PATTERN PRETTY MUCH EVOLVED AS
14/00Z PACKAGE ADVERTISED (AT LEAST FOR WX PATTERN DOWN HERE).
BETTER HELICITY FIELDS HAVE SET UP ACRS NRN INTERIOR FCST AREA.
STORMS HAVE SHOWN A SLIGHT WEAKENING PAST HOUR N OF MOBILE...HOWEVER
STILL GETTING DECENT BUT SOMETIMES SHALLOW MIDLVL ROTATIONS IN NRN
ZONES.  HAVE HAD A FEW WIND DAMAGE REPORTS (REFBHMLSRMOB).  88D VAD
WIND PROFILES HAVE BECOME MORE UNIDIRECTIONAL ALG THE ALABAMA
COAST...LOOKING AT VAD WINDS DOWNSTREAM ACRS SRN AL INDICATE SHEAR
STILL PRESENT.  TORNADO WATCH BOX CONTINUES THRU 6 AM FOR NRN FCST
ZONES.

IN THE SHORT TERM...EXPECT BNDRY CURRENTLY ALG A LIT-LCH LINE TO MAKE
ITS WAY ACRS FCST AREA NEXT 18 HRS SHOVING THE SHALLOW MSTR LYR TO
THE E.  WLY FLOW THRU 36 HRS IN WAKE OF FNT.  QUESTION IS STRENGTH OF
WINDS NEXT 2 PDS...IT WILL BE FAIRLY STRONG TODAY BUT TOMORROW MODELS
ARE BACKING SPEEDS OFF A BIT.  SFC LOW NEAR LIT ATTM PROGGED TO MOVE
TO NR PAH BY 18Z.  AS LOW MOVES NEWD GRADIENT HERE ALG THE GLF COAST
WL RELAX A BIT BY LATE TONIGHT AND DONT THINK WINDS TOMORROW WL BE AS
STRONG (BUT STILL GUSTY FM W).  MOS GUIDANCES WAY COOLER FOR TOMORROW
AND REALLY HAVE NO GOOD EVIDENCE TO ARGUE AGAINST IT RIGHT NOW.
WILL GO LOWER THAN MOS POPS BEYOND 2ND PD.

OVER THE COASTAL WATERS...SMALL CRAFT ADVSYS TODAY WITH 7 FT
SEAS...SLY WINDS 25 T>O 30 KTS BCMG WLY AFTER FROPA.  WLY FLOW
TOMORROW 15 TO 20 KTS WITH SEAS DIMINISHING.

MOB 79/52/70/45 42--  PNS 81/55/70/50 42--
DTS 81/55/71/50 42--  GZH 79/47/68/44 42-- 05

In the hours before

Local storm report, Apr 15, 2:14 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
213 AM CST THU APR 15 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0110 AM    GILBERTOWN                AL   WIND DAMAGE
04/15/99   CHOCTAW                        MANY TREES AND POWER LINES
                                          DOWN.  TREES ON 3 HOUSES.
                                          ROOF AND WINDOW DAMAGE.
                                          NO INJURIES REPORTED.

0125 AM    SILAS                     AL   WIND DAMAGE
04/15/99   CHOCTAW                        TREES AND POWER LINES DOWN
                                          ALONG COUNTY ROAD 21 AND
                                          STATE ROAD 17.  ROADS
                                          BLOCKED.
Special weather statement, Apr 15, 2:56 AM CDT, 19 minutes before
MSZ067-075-076-079-150815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
256 AM CDT THU APR 15 1999

AT 256 AM CDT...THE TORNADO WATCH FOR THE FOLLOWING COUNTIES IN
SOUTHEAST MISSISSIPPI...PERRY...WAYNE...GREENE AND GEORGE HAS
BEEN CANCELLED.
Special weather statement, Apr 15, 2:56 AM CDT, 19 minutes before
MSZ067-075-076-079-150815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
256 AM CDT THU APR 15 1999

AT 256 AM CDT...THE TORNADO WATCH FOR THE FOLLOWING COUNTIES IN
SOUTHEAST MISSISSIPPI...PERRY...WAYNE...GREENE AND GEORGE HAS
BEEN CANCELLED.
Local storm report, Apr 15, 3:13 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
213 AM CST THU APR 15 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0110 AM    GILBERTOWN                AL   WIND DAMAGE
04/15/99   CHOCTAW                        MANY TREES AND POWER LINES
                                          DOWN.  TREES ON 3 HOUSES.
                                          ROOF AND WINDOW DAMAGE.
                                          NO INJURIES REPORTED.

0125 AM    SILAS                     AL   WIND DAMAGE
04/15/99   CHOCTAW                        TREES AND POWER LINES DOWN
                                          ALONG COUNTY ROAD 21 AND
                                          STATE ROAD 17.  ROADS
                                          BLOCKED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 12:09 AM CDTSevere Thunderstorm WarningMOBChoctaw66 min
Apr 15, 12:22 AM CDTTornado WarningMOBChoctaw68 min
Apr 15, 1:19 AM CDTTornado WarningMOBClarke71 min
Apr 15, 1:42 AM CDTSevere Thunderstorm WarningMOBWashington78 min
Apr 15, 2:07 AM CDTTornado WarningMOBWilcox68 min
Apr 15, 2:27 AM CDTSevere Thunderstorm WarningMOBClarke78 min
Apr 15, 2:47 AM CDTSevere Thunderstorm WarningMOBMonroe73 min
Apr 15, 3:28 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh62 min
Apr 15, 4:47 AM CDTSevere Thunderstorm WarningMOBButler, Crenshaw58 min

Nearby

Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.